MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3501470 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Paresthesia (4421)
| Date of Event |
12/01/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation / paresthesia.Future explant date: (b)(6) 2025.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient who underwent primary breast augmentation with a mentor smooth round spectrum 425cc saline prosthesis experienced left sided deflation and paresthesia post procedure.It was described as an uncomfortable pulsing sensation.As a result, explant is planned for (b)(6) 2024.
Additional Manufacturer Narrative
Additional information was received on february 19, 2025.In addition to the issues reported previously, the patient also experienced capsular contracture.Reason for device explant and/or reoperation: deflation / paresthesia / capsular contracture.The mentor failure analysis lab received the device for evaluation on february 20, 2025.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On march 21, 2025, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned device revealed that the spec smooth rnd 425cc breast implant had a crease/fold on the anterior view.In addition, a tear was found within the crease/fold, measuring approximately 2.0 cm.A microscopic examination was performed and no instrument damage was observed at the edges of the rupture.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Creating wrinkles or folds should be avoided during implantation or other procedures as it can result in a deflation in a later time.Breast implants may also simply wear out over time.Paresthesia is an abnormal sensation such as tingling, tickling, pricking, numbness or burning of a person's skin with no apparent physical cause.This includes increased or decreased sensitivity or sensation.The manifestation of a paresthesia may be transient or chronic.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet the american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria, and that normal wear may have caused the observed defect.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).